zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On self-repellent one-dimensional random walks. (English) Zbl 0691.60060

We consider an ordinary one-dimensional recurrent random walk on . A self-repellent random walk is defined by changing the ordinary law of the random walk in the following way: A path gets a new relative weight by multiplying the old one with a factor 1-β for every self intersection of the path. 0<β<1 is a parameter.

It is shown that if the jump distribution of the random walk has an exponential moment and if β is small enough then the displacement of the endpoint is asymptotically of the order of the length of the path.

Reviewer: E.Bolthausen
MSC:
60G50Sums of independent random variables; random walks
References:
[1]Aldous, D.: Self-intersections of 1-dimensional random walks. Probab. Th. Rel. Fields72, 559-587 (1986) · Zbl 0602.60055 · doi:10.1007/BF00344721
[2]Azencott, R.: Grandes déviations et applications. Lect. Notes Math., vol. 774. Saint-Flour VIII 1978. Berlin Heidelberg New York: Springer 1980
[3]Kusuoka, S.: Asymptotics of the polymer measure in one dimension. In: Albevesio, S. (ed.) Infinite dimensional analysis and stochastic processes. Sem. Meet. Bielefeld 1983. (Res. Notes Math. 124, Pitman Advanced Publishing Program IX, pp. 66-82) Boston: Pitman 1985
[4]Mogulskii, A.A.: Large deviations for trajectories of multidimensional random walks. Theory Probab. Appl.21, 300-312 (1976) · Zbl 0366.60031 · doi:10.1137/1121035
[5]Stroock, D.: An introduction to the theory of large deviations. Berlin Heidelberg New York: Springer 1984
[6]Westwater, J.: On Edwards’ model for long polymer chains. In: Albeverio, S., Blanchard, P. (eds.) Trends and developments in the eighties. Bielefeld encounters in Math. Phys. IV/V 1982/1983 Singapore: World Science 1984